Alert archive / Virginia / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this red flag warning at Apr 23, 2014, 4:11 AM EDT for 8 counties in West Virginia; 27 counties in Virginia; 11 counties in Maryland. It took effect at Apr 23, 2014, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2014, 4:11 AM EDT (08:11 UTC)
- In effect from
- Apr 23, 2014, 11:00 AM EDT
- Expired
- Apr 23, 2014, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Baltimore/Washington
All 46 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Albemarle County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 46 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973 WWUS81 KLWX 230811 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 411 AM EDT WED APR 23 2014 DCZ001-MDZ004>007-009>011-013-014-018-VAZ054-231615- /O.UPG.KLWX.FW.A.0003.140423T1500Z-140424T0000Z/ /O.NEW.KLWX.FW.W.0003.140423T1500Z-140424T0000Z/ /O.NEW.KLWX.FW.A.0004.140424T1500Z-140424T2200Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CALVERT-ARLINGTON/FALLS CHURCH/ALEXANDRIA- 411 AM EDT WED APR 23 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE BALTIMORE AND WASHINGTON METROPOLITAN AREAS AND NORTHEASTERN MARYLAND... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE BALTIMORE AND WASHINGTON METROPOLITAN AREAS AND PORTIONS OF NORTHEASTERN MARYLAND... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * HUMIDITY...20 TO 30 PERCENT LATE THIS MORNING THROUGH EARLY THIS EVENING. 15 TO 25 PERCENT LATE THURSDAY MORNING AND AFTERNOON. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THROUGH EARLY THIS EVENING. 10 TO 20 MPH WITH GUSTS UP TO 25 MPH LATE THURSDAY MORNING AND AFTERNOON. * FUEL MOISTURE...LESS THAN 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VAZ025-026-036>038-504-WVZ506-231615- /O.UPG.KLWX.FW.A.0003.140423T1500Z-140424T0000Z/ /O.NEW.KLWX.FW.W.0003.140423T1500Z-140424T0000Z/ AUGUSTA-ROCKINGHAM-NELSON-ALBEMARLE-GREENE-EASTERN HIGHLAND- EASTERN PENDLETON- 411 AM EDT WED APR 23 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE POTOMAC HIGHLANDS...PORTIONS OF THE NORTHERN SHENANDOAH VALLEY...AND THE NORTHERN VIRGINIA BLUE RIDGE AND FOOTHILLS... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...20 TO 30 PERCENT LATE THIS MORNING THROUGH EARLY THIS EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * FUEL MOISTURE...LESS THAN 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MDZ003-016-017-502-VAZ027>031-039-040-042-050>053-055>057-501-502- WVZ050>053-055-502-504-231615- /O.UPG.KLWX.FW.A.0003.140423T1500Z-140424T0000Z/ /O.NEW.KLWX.FW.W.0003.140423T1500Z-140424T0000Z/ WASHINGTON-CHARLES-ST. MARYS-CENTRAL AND EASTERN ALLEGANY- SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-MADISON-RAPPAHANNOCK- LOUDOUN-ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- FAIRFAX-STAFFORD-SPOTSYLVANIA-KING GEORGE-NORTHERN FAUQUIER- SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- EASTERN GRANT-EASTERN MINERAL- 411 AM EDT WED APR 23 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN AND LOWER SOUTHERN MARYLAND...NORTHERN VIRGINIA AND THE EASTERN PANHANDLE OF WEST VIRGINIA... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...20 TO 30 PERCENT LATE THIS MORNING THROUGH EARLY THIS EVENING. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * FUEL MOISTURE...LESS THAN 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
471 WWUS81 KLWX 231555 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1155 AM EDT WED APR 23 2014 DCZ001-MDZ004>007-009>011-013-014-018-VAZ054-240000- /O.CON.KLWX.FW.W.0003.000000T0000Z-140424T0000Z/ /O.CON.KLWX.FW.A.0004.140424T1500Z-140424T2200Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CALVERT-ARLINGTON/FALLS CHURCH/ALEXANDRIA- 1155 AM EDT WED APR 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE BALTIMORE AND WASHINGTON METROPOLITAN AREAS AND NORTHEASTERN MARYLAND... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE BALTIMORE AND WASHINGTON METROPOLITAN AREAS AND PORTIONS OF NORTHEASTERN MARYLAND... * HUMIDITY...AROUND 30 PERCENT THROUGH SUNSET THIS EVENING. 15 TO 25 PERCENT LATE THURSDAY MORNING AND AFTERNOON. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH EARLY THIS EVENING. 10 TO 20 MPH WITH GUSTS UP TO 25 MPH LATE THURSDAY MORNING AND AFTERNOON. * FUEL MOISTURE...LESS THAN 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VAZ025-026-036>038-504-WVZ506-240000- /O.CON.KLWX.FW.W.0003.000000T0000Z-140424T0000Z/ AUGUSTA-ROCKINGHAM-NELSON-ALBEMARLE-GREENE-EASTERN HIGHLAND- EASTERN PENDLETON- 1155 AM EDT WED APR 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE POTOMAC HIGHLANDS...PORTIONS OF THE NORTHERN SHENANDOAH VALLEY... AND THE NORTHERN VIRGINIA BLUE RIDGE AND FOOTHILLS... * HUMIDITY...20 TO 30 PERCENT THROUGH SUNSET THIS EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * FUEL MOISTURE...LESS THAN 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MDZ003-016-017-502-VAZ027>031-039-040-042-050>053-055>057-501-502- WVZ050>053-055-502-504-240000- /O.CON.KLWX.FW.W.0003.000000T0000Z-140424T0000Z/ WASHINGTON-CHARLES-ST. MARYS-CENTRAL AND EASTERN ALLEGANY- SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-MADISON-RAPPAHANNOCK- LOUDOUN-ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- FAIRFAX-STAFFORD-SPOTSYLVANIA-KING GEORGE-NORTHERN FAUQUIER- SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- EASTERN GRANT-EASTERN MINERAL- 1155 AM EDT WED APR 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN AND LOWER SOUTHERN MARYLAND...NORTHERN VIRGINIA AND THE EASTERN PANHANDLE OF WEST VIRGINIA... * HUMIDITY...20 TO 30 PERCENT THROUGH SUNSET THIS EVENING. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * FUEL MOISTURE...LESS THAN 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
435 WWUS81 KLWX 240009 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 809 PM EDT WED APR 23 2014 MDZ005>007-010-011-014-240815- /O.EXP.KLWX.FW.W.0003.000000T0000Z-140424T0000Z/ /O.UPG.KLWX.FW.A.0004.140424T1500Z-140424T2200Z/ /O.NEW.KLWX.FW.W.0004.140424T1400Z-140424T2200Z/ CARROLL-NORTHERN BALTIMORE-HARFORD-HOWARD-SOUTHERN BALTIMORE- ANNE ARUNDEL- 809 PM EDT WED APR 23 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EDT THURSDAY FOR BREEZY AND DRY CONDITIONS FOR THE GREATER BALTIMORE METRO AREA... ...RED FLAG WARNING HAS EXPIRED FROM TODAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING FOR BREEZY AND DRY CONDITIONS...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...15 TO 25 PERCENT LATE THURSDAY MORNING AND AFTERNOON. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * FUEL MOISTURE...LESS THAN 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DCZ001-MDZ004-009-013-018-VAZ054-240115- /O.CAN.KLWX.FW.A.0004.140424T1500Z-140424T2200Z/ /O.EXP.KLWX.FW.W.0003.000000T0000Z-140424T0000Z/ DISTRICT OF COLUMBIA-FREDERICK MD-MONTGOMERY-PRINCE GEORGES- CALVERT-ARLINGTON/FALLS CHURCH/ALEXANDRIA- 809 PM EDT WED APR 23 2014 ...RED FLAG WARNING HAS EXPIRED FOR FOR THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE FIRE WEATHER WATCH. IT WILL STILL BE DRY AND SOMEWHAT BREEZY ON THURSDAY MAKING FOR ENHANCED THREAT FOR THE SPREAD OF WILDFIRES. $$ MDZ003-016-017-502-VAZ025>031-036>040-042-050>053-055>057-501-502- 504-WVZ050>053-055-502-504-506-240115- /O.EXP.KLWX.FW.W.0003.000000T0000Z-140424T0000Z/ WASHINGTON-CHARLES-ST. MARYS-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-STAFFORD- SPOTSYLVANIA-KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- EASTERN GRANT-EASTERN MINERAL-EASTERN PENDLETON- 809 PM EDT WED APR 23 2014 ...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING... IT WILL STILL BE DRY AND SOMEWHAT BREEZY ON THURSDAY MAKING FOR ENHANCED THREAT FOR THE SPREAD OF WILDFIRES. $$ JACKSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:55 AM EDT, 16 minutes earlier.
Area forecast discussion, Apr 23, 3:55 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
355 AM EDT WED APR 23 2014
.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY BUILD OVER THE AREA THROUGH THURSDAY. A
COLD FRONT WILL PASS THROUGH THE AREA FRIDAY AND ANOTHER COLD
FRONT IS EXPECTED TO MOVE THROUGH SATURDAY. HIGH PRESSURE WILL
BUILD OVERHEAD SUNDAY AS THE COLD FRONT STALLS TO OUR SOUTH. WAVES
OF LOW PRESSURE WILL DEVELOP ALONG THE STALLED BOUNDARY...BRINGING
UNSETTLED CONDITIONS TO THE AREA NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
DRIER AND COOLER AIR BEING USHERED IN BEHIND THE COLD FRONT THAT
MOVED THRU EARLIER IN THE OVERNIGHT. GUSTY WINDS SWEEPING ACROSS THE
REGION...AS THEY WILL FOR MUCH OF THE DAY TODAY. A POTENT VORT LOBE
SWINGING DOWN ACROSS THE MASON-DIXON LINE IN THE MID LEVELS. THIS
FEATURE WILL BE MIXING-DOWN THE STRONGER WIND GUSTS IN THE COMING
HRS...HELPING TO DROP TEMPS DOWN INTO THE M-U40S BY THE PREDAWN HRS
WHICH IS ACTUALLY RIGHT AROUND SEASONAL AVG FOR OVERNIGHT LOWS.
AS SKIES CLEAR OUT AND THE SUN COMES OUT IN THE COMING HRS...MORE OF
THE HIGHER WIND GUSTS WILL SPREAD OUT ACROSS THE REGION. THE UPPER
VORT WILL PUSH OFF THE COAST NEAR DAWN...W/ THE SUBSIDENCE REGION
SETTING UP DIRECTLY OVER ERN MD AND TAPERING OFF INTO NRN VA. TEMPS
WILL EVENTUALLY CLIMB BACK INTO THE L-M60S THIS AFTN...BUT WINDS IN
THE 20-30MPH RANGE WILL KEEP AT LEAST SOME CHILL FACTOR IN THE AIR
FOR MUCH OF THE DAY. SOME OF THE HIGHER GUSTS WILL PEAK NEAR 40MPH
DURING THE EARLY-MID AFTN DURING PEAK HEATING.
THE COMBINATION OF GUSTY WINDS...LOW RHS AND LOW FUEL MOISTURES WILL
CREATE THE ELEVATED WILDFIRE DANGER TODAY - SO A RED FLAG WARNING
HAS BEEN ISSUED FOR MUCH OF THE AREA DURING THE DAYTIME HRS TODAY.
SEE FIRE WX SECTION BELOW.
ONCE THE UPPER VORT COMPLETELY MOVES OFF THE COAST SLOWLY INTO THU
MRNG...WINDS WILL DROP OFF OVER THE WRN HALF OF THE REGION. NERN MD
WILL REMAIN THE SOME OF THE BREEZIER CONDITIONS LATE TONIGHT...SINCE
THE RIBBON OF UPPER VORTICITY WILL STILL BE HANGING OUT OVER
DELMARVA - VERY SLOWLY DRIFTING TOWARD THE COAST. A DAY'S WORTH OF
DRY AIR WILL ALLOW TEMPS TO DROP BACK DOWN AGAIN INTO THE M-U30S FOR
OVERNIGHT LOWS. A FEW AREAS OF THE CWA LIKE THE APLCNS AND SHEN VLY
WILL SEE TEMPS HOVERING AROUND FREEZING.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY WHILE AN
UPPER-LEVEL RIDGE MOVES OVERHEAD DURING THIS TIME. PLENTY OF
SUBSIDENCE WILL ALLOW FOR DRY CONDITIONS ALONG WITH SUNSHINE. MAX
TEMPS WILL BE NEAR CLIMO...RANGING FROM THE 50S IN THE MOUNTAINS
TO THE MID AND UPPER 60S ACROSS MOST OTHER LOCATIONS. SOME AREAS
ACROSS CENTRAL VIRGINIA AND THE VALLEYS OF EASTERN WEST VIRGINIA
MAY REACH INTO THE 70S.
THE SURFACE HIGH AND UPPER-LEVEL RIDGE AXIS WILL SLIDE TO THE EAST
THURSDAY NIGHT AND A COLD FRONT WILL APPROACH FROM THE OHIO
VALLEY. CLOUDS ASSOCIATED WITH THIS SYSTEM WILL OVERSPREAD THE
AREA...BUT PRECIPITATION SHOULD HOLD OFF UNTIL FRIDAY. MIN TEMPS
WILL RANGE FROM THE LOWER TO MIDDLE 40S ACROSS MOST LOCATIONS TO
NEAR 50 IN DOWNTOWN WASHINGTON AND BALTIMORE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A COLD FRONT WILL PASS THROUGH THE REGION FRIDAY...BRINGING A FEW
SHOWERS WITH IT. AN ISOLATED THUNDERSTORM CANNOT BE RULED
OUT...BUT INSTABILITY WILL BE LIMITED SO ANY SEVERE THREAT SHOULD
REMAIN WELL TO OUR SOUTH.
THE BOUNDARY WILL MOVE EAST FRIDAY NIGHT ALLOWING FOR DRY
CONDITIONS...BUT ANOTHER COLD FRONT WILL PASS THROUGH THE REGION
SATURDAY AFTERNOON. LITTLE MOISTURE WILL BE ASSOCIATED WITH THIS
SO MOST AREAS WILL LIKELY REMAIN DRY. SATURDAY WILL TURN OUT
MILD AHEAD OF THE BOUNDARY DUE TO A DOWNSLOPING WESTERLY FLOW
AHEAD OF THE FRONT. CANADIAN HIGH PRESSURE WILL BUILD OVERHEAD
SATURDAY NIGHT THROUGH SUNDAY BEHIND THE FRONT...BRINGING DRY AND
COOLER CONDITIONS.
CUTOFF LOW PRESSURE WILL TRACK THROUGH THE PLAINS INTO THE MIDWEST
NEXT WEEK. A WARM FRONT WILL STALL OUT NEAR THE REGION DURING THIS
TIME AND UNSETTLED CONDITIONS ARE POSSIBLE. CERTAINTY IN THE
FORECAST REMAINS LOW AT THIS TIME.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
GUSTY WINDS THE MAIN ISSUE FOR THE DURATION OF THE CURRENT TAF
PERIOD. MID-20KT RANGE GUSTS ALREADY HAVE BEEN SPREADING OVER THE
AREA IN THE PAST COUPLE OF HRS...W/ A SOLID 12-OR-SO MORE HRS TO GO
W/ THE STRONGER TIER OF WINDS. AFTER SUNRISE...GUSTS AOB 30KT WILL
BEGIN SPREADING OVER THE AREA - ESPEC OVER NRN MD AND JUST INTO NRN
VA...ALL OUT OF THE NW TODAY. WINDS WILL BEGIN TO DROP OFF TO
15-20KT LATER THIS EVE AFTER SUNSET BUT STAY BREEZY OVER THE I-95
CORRIDOR AND EAST FOR THE OVERNIGHT. LIGHT WINDS FOR THE AREA WEST
OF THE BLUE RIDGE LATER TONIGHT.
NORTHWEST WINDS WILL GUST AROUND 20 TO 25 KNOTS THURSDAY ACROSS
THE EASTERN TERMINALS. WINDS WILL BE LIGHTER ACROSS KMRB AND KCHO.
HIGH PRESSURE OVER THE TERMINALS THURSDAY EVENING WILL SHIFT EAST
OVERNIGHT. A SOUTHERLY FLOW WILL DEVELOP AHEAD OF A COLD FRONT
DURING THIS TIME. THE COLD FRONT WILL PASS THROUGH THE TERMINALS
FRIDAY WITH A FEW SHOWERS LIKELY.
ANOTHER COLD FRONT WILL PASS THROUGH SATURDAY AFTERNOON AND
EVENING AND IT WILL STALL OUT JUST TO THE SOUTH FOR SUNDAY. VFR
CONDITONS ARE EXPECTED DURING THIS TIME.
&&
.MARINE...
LOCALIZED GUSTY WINDS IN THE HIGHER-END SCA CRITERIA RANGE ARE
APPEARING OVER THE WATER...MAINLY OVER THE NRN MD BAY OVERNIGHT.
MORE MARGINAL GUSTS EXIST OVER THE REST OF THE BAY/TP RVR. WINDS
BEHIND A COLD FRONT HAVE INCREASED OVER THE PAST FEW HRS. ONCE THE
SUN RISES IN A FEW HRS...HIGHER WINDS WILL SPREAD ACROSS THE
ENTIRETY OVER THE MD BAY AND TP RVR AND GALE GUSTS ARE EXPECTED TO
APPEAR FOR MUCH OF THE DAYTIME HRS. HEADING INTO THE LATE EVE
HRS...WINDS WILL DROP OFF TO A GENERAL 15-20KT RANGE.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THURSDAY. WINDS
WILL DIMINISH BY THURSDAY EVENING WITH HIGH PRESSURE OVERHEAD.
HOWEVER...THE HIGH WILL MOVE OFF THE COAST THURSDAY NIGHT AND A
COLD FRONT IS EXPECTED TO PASS THROUGH FRIDAY. ANOTHER COLD FRONT
WILL LIKELY PASS THROUGH THE WATERS SATURDAY BEFORE STALLING OUT
TO THE SOUTH FOR SUNDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
PORTIONS OF THE WATERS FRIDAY THROUGH SUNDAY.
&&
.FIRE WEATHER...
A RED FLAG WARNING HAS REPLACED THE FIRE WEATHER WATCH FOR MUCH OF
THE MID ATLC REGION TODAY. GUSTY WINDS WILL BE STRONGER OVER NRN AND
ERN MD...THOUGH THE LOWEST RHS/HIGHEST TEMPS WILL BE OVER THE LOWER
NRN VA PIEDMONT. ONLY LOCALIZED AREAS RECEIVED A COUPLE/FEW TENTHS
OF AN INCH OF RAINFALL YESTERDAY...WHICH WILL FAIRLY QUICKLY BE
NULLIFIED BY THE RELENTLESS AND DRY NW WINDS FOR MOST OF TODAY.
GUSTY WINDS OF 20-30MPH HAVE ALREADY BEEN SPREADING ACROSS THE
REGION IN THE PAST FEW HRS...GETTING STRONGER AND DRIER AFTER
SUNRISE. TEMPS WILL RISE INTO THE 60S TODAY AND DEWPOINTS WILL DROP
TO THE U20S/L30S. LATER THIS EVE...WINDS WILL BEGIN TO DROP DOWN TO
MORE OF A 10-15MPH BREEZE.
DRIER AIR WILL CAUSE EVEN LOWER RH VALUES THURSDAY...BUT WINDS
WILL NOT BE AS STRONG. A FIRE WEATHER WATCH IS IN EFFECT FOR
PORTIONS OF CENTRAL AND NORTHEASTERN MARYLAND WHERE THE WINDS WILL
BE STRONGEST.
A COLD FRONT WILL PASS THROUGH THE AREA FRIDAY...BRINGING A FEW
SHOWERS BUT RAINFALL AMOUNTS WILL LIKELY AVERAGE OUT TO BE LIGHT.
&&
.TIDES/COASTAL FLOODING...
STRONG NORTHWEST WINDS ARE EXPECTED TODAY AND THIS WILL CAUSE
TIDAL BLOWOUT. THE NORTHWEST FLOW WILL CONTINUE THROUGH
THURSDAY...BUT NOT AS STRONG. HOWEVER...TIDAL BLOWOUT CONDITIONS
ARE POSSIBLE DURING THIS TIME AS WELL.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR DCZ001.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR DCZ001.
MD...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR MDZ003>007-009>011-013-014-016>018-502.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR MDZ004>007-009>011-013-014-018.
VA...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR VAZ025>031-036>040-042-050>057-501-502-504.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR VAZ054.
WV...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR WVZ050>053-055-502-504-506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ530>543.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT
THURSDAY FOR ANZ530>543.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ530>543.
&&
SYNOPSIS...BJL
NEAR TERM...GMS
SHORT TERM...BJL
LONG TERM...BJL/GMS
AVIATION...BJL/GMS
MARINE...BJL/GMS
FIRE WEATHER...BJL
TIDES/COASTAL FLOODING...GMS/BJLHazardous weather outlook, Apr 22, 9:37 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 937 PM EDT TUE APR 22 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 231345- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 937 PM EDT TUE APR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FROM THE LATE MORNING TO THE EARLY EVENING. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES ACROSS THE OUTLOOK AREA. A GALE WARNING IS IN EFFECT FOR THE WATERS WEDNESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS WEDNESDAY NIGHT THROUGH THURSDAY AND IS POSSIBLE AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-231345- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 937 PM EDT TUE APR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FROM THE LATE MORNING TO THE EARLY EVENING. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. JACKSON
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:14 PM EDT | Special Marine Warning | LWX | 91 min | |
| Apr 23, 4:11 AM EDT | Fire Weather Watch | LWX | Arlington, City of Alexandria, City of Falls Church | 16 hr |
Nearby
Red Flag Warnings in Virginia, 2014Red Flag Warnings in Maryland, 2014Red Flag Warnings in West Virginia, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.